Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Not getting periods after miscarriage. Had unprotected sex. Is it safe to take unwanted 72?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Dear Sir,

July 20th my wife miscarrried her first pregnancy. Till now she did not get periods. I did pregnacy rapid test. It shows negative report. To-day unfortunately we involved in sex using condumn after taking it out, it is in broken position. I am so much scared. Now can I use unwated 72 tables or please give your valuable suggestion.

Posted Fri, 5 Oct 2012 in Infertility Problem
Answered by Dr. Sudarshan 2 hours later

Thanks for writing in.

In the view of recent irregular cycles in your case pregnancy is least likely.

Ovum from females is only viable for 24 hours after the ovulation takes place.

Since she didnt had periods it is least likely to get her pregnant.

Also if you are very sure and dont want her to be pregnant ,you can take unwanted 72 tablets.These are hormonal pills .These can further cause irregular cycles
for 1 -2 months.

Though chances of her being pregnant are least likely ,if you dont want to take chances you can take unwanted 72 tablets.

The decision is in your hands.

If you need further clarification do let me know.
Above answer was peer-reviewed by
Follow-up: Not getting periods after miscarriage. Had unprotected sex. Is it safe to take unwanted 72? 12 hours later
Dear Sir,

Thank you so much for your valuable reply.

Sir, She did not get even first period after miscarriage and if she use now Unwanted 72 will it be affecting to her future pregnancy. I am promise that I will be fully under control from now onwards for 2 to 3 months.

Please suggest me whether can I use I-Pill. I am awaiting for your reply.

Answered by Dr. Sudarshan 9 minutes later

She can take I PILL/unwanted 72 tablets.

You need to know the following things before taking i-pill:

i-pill works best when used as early as possible after unprotected sex or contraceptive failure, but not later than 72 hours.

i-pill is ineffective if you are already pregnant.

i-pill has no long-term or serious side effects, and is safe to use for almost every woman.

Nausea, vomiting and headache are some common side effects after taking i-pill.

She might also have some lower abdominal pain or find your breasts more tender than usual. All this should stop within a day or two.

There are chances of unexpected vaginal bleeding, but this is not XXXXXXX and should clear up by the time you have your next period. i-pill might also cause your next period to come early or later than normal.

In nutshell you can take Unwanted 72 provided it has not crossed 72 hrs after the act.

Hope this helps.

If you are satisfied with answer please accept it and rate it at the end.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor